Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 50, NWS Morristown, TN

April 7, 2006Greene County, Hawkins County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Apr 7, 2006, 9:47 PM EDT for Greene County, Hawkins County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2006, 9:47 PM EDT (01:47 UTC)
Expired
Apr 7, 2006, 10:30 PM EDT
In force
43 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

Counties Greene County, TN, Hawkins County, TN

The radar

The Knoxville radar (KMRX), 48 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 3:08 PM EDTTornado WatchSPC8 hr
Apr 7, 9:20 PM EDTTornado WatchSPC10 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.8 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2006-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2006-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2865 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 7:15 PM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Apr 7, 7:15 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
715 PM EDT FRI APR 7 2006

.DISCUSSION...LINE OF STRONG TO SEVERE THUNDERSTORMS HAVE FORMED IN
ADVANCE OF A STRONG COLD FRONT APPROACHING THE AREA.  THE STORMS
WILL TRACK INTO THE SOUTHERN APPALACHIAN REGION THIS
EVENING...PUSHING THROUGH THE MRX CWA THROUGHOUT THE EVENING AND
INTO THE OVERNIGHT HOURS.  THESE STORMS WILL BE CAPABLE OF PRODUCING
VERY HEAVY RAIN...STRONG GUSTY WINDS...LARGE HAIL AND THERE IS
POTENTIAL FOR TORNADOS.  A TORNADO WATCH REMAINS IN EFFECT THOUGH
11 PM EDT.  SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER INTO THE
INTO SATURDAY MORNING WITH THE FRONTAL PASSAGE EXPECTED AROUND THE
MID MORNING TIME FRAME.  STRONG COLD ADVECTION WILL PUSH IN BEHIND
THE FRONT SATURDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             59  65  41  68 / 100  80   0   0
KNOXVILLE MCGHEE TYSON AIRPORT, TN  58  61  38  64 / 100  90  10   0
OAK RIDGE, TN                       57  60  36  65 / 100  90  10   0
TRI CITIES AIRPORT, TN              54  58  33  62 / 100 100  10   0

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

MJB
Hazardous weather outlook, Apr 7, 5:00 AM EDT, 16 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
500 AM EDT FRI APR 7 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-080930-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
500 AM EDT (400 AM CDT) FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN
VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

...AN OUTBREAK OF SEVERE THUNDERSTORMS WITH THE POSSIBILITY OF
TORNADOES AND FLASH FLOODING IS EXPECTED MAINLY THIS EVENING AND
OVERNIGHT...

THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS MUCH OF THE
TENNESSEE RIVER VALLEY AND SOUTHERN APPALACHIANS THIS AFTERNOON
AND TONIGHT. SUPERCELL STORMS...CAPABLE OF PRODUCING EXTREMELY LARGE
HAIL AND SOME TORNADOES...WILL LIKELY DEVELOP BY THIS AFTERNOON AND
EVENING. THESE SUPERCELLS SHOULD INITIALLY OCCUR ACROSS NORTHERN
ALABAMA AND SOUTHERN MIDDLE TENNESSEE THIS AFTERNOON...AND THEN
MOVE NORTHEAST TOWARDS EAST TENNESSEE.

THE SEVERE WEATHER THREAT WILL GRADUALLY EVOLVE FROM A TORNADO AND
LARGE HAIL THREAT INTO MORE OF A SIGNIFICANT FLOODING EVENT LATER IN
THE EVENING...AS THESE THUNDERSTORMS BEGIN TO CONCENTRATE AHEAD OF AN
APPROACHING COLD FRONT. WIDESPREAD TOTAL RAINFALL AMOUNTS BETWEEN 2
AND 3 INCHES ARE ANTICIPATED BY SATURDAY MORNING...WITH LOCALLY
HIGHER AMOUNTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND POSSIBLY A FEW THUNDERSTORMS SHOULD BE ENDING SATURDAY
MORNING. THE THREAT OF SEVERE STORMS AND FLOODING SHOULD BE
DIMINISHING BY NOON SATURDAY.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED POSSIBLY AS EARLY AS LATE THIS
AFTERNOON...BUT MORE LIKELY FOR THIS EVENING INTO SATURDAY MORNING.

TG

In the hours before

Local storm report, Apr 7, 7:38 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
738 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             3 S WARTBURG            36.06N 84.59W
04/07/2006  E1.00 INCH       MORGAN             TN   AMATEUR RADIO

            QUARTER SIZED HAIL IN THE MOSSY GROVE AREA. REPORTED BY
            AMATEUR RADIO OPERATOR.

&&

FEF/MEP
Local storm report, Apr 7, 7:56 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
756 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     HAIL             GATE CITY               36.64N 82.58W
04/07/2006  E1.00 INCH       SCOTT              VA   AMATEUR RADIO

            QUARTER SIZED HAIL IN GATE CITY. REPORTED BY AMATEUR
            RADIO OPERATOR.

&&

FEF/MEP
Local storm report, Apr 7, 8:08 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
808 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     HAIL             4 NE CLINTON            36.13N 84.08W
04/07/2006  E0.75 INCH       ANDERSON           TN   AMATEUR RADIO

            PENNY SIZED HAIL NEAR JUNCTION OF INTERSTATE 75 AND
            HIGHWAY 61. REPORTED BY AMATEUR RADIO OPERATOR.

&&

FEF/MEP
Local storm report, Apr 7, 9:21 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
921 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     HAIL             2 WNW PAULETTE          36.20N 83.92W
04/07/2006  E0.88 INCH       UNION              TN   AMATEUR RADIO

            NICKEL SIZED HAIL IN SOUTHWEST PORTION OF THE COUNTY.
            REPORTED BY AN AMATEUR RADIO OPERATOR.

&&

FEF/MEP
Local storm report, Apr 7, 9:41 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
941 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 PM     HAIL             1 S BUFFALO SPRINGS     36.20N 83.57W
04/07/2006  E0.88 INCH       GRAINGER           TN   TRAINED SPOTTER

            0.88 INCH HAIL AT THE BUFFALO SPRINGS WILDLIFE MANAGEMENT
            AREA. REPORTED BY STORM SPOTTER.

&&

FEF/MEP
Local storm report, Apr 7, 9:45 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
945 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             BUFFALO SPRINGS         36.22N 83.57W
04/07/2006  E0.88 INCH       GRAINGER           TN   TRAINED SPOTTER

            NICKEL SIZED HAIL IN BUFFALO SPRINGS. REPORTED BY STORM
            SPOTTER.

&&

FEF/MEP

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:08 PM EDTSevere Thunderstorm WarningMRXGrainger, Knox, Union52 min
Apr 7, 8:11 PM EDTTornado WarningMRXBledsoe49 min
Apr 7, 8:22 PM EDTSevere Thunderstorm WarningMRXAnderson, Morgan38 min
Apr 7, 8:51 PM EDTSevere Thunderstorm WarningMRXGrainger, Knox, Union54 min
Apr 7, 8:59 PM EDTSevere Thunderstorm WarningMRXSequatchie31 min
Apr 7, 9:10 PM EDTSevere Thunderstorm WarningMRXGrainger, Hamblen50 min
Apr 7, 9:15 PM EDTSevere Thunderstorm WarningMRXBledsoe13 min
Apr 7, 9:35 PM EDTSevere Thunderstorm WarningMRXMarion55 min
Apr 7, 10:09 PM EDTSevere Thunderstorm WarningMRXSequatchie36 min
Apr 7, 10:29 PM EDTSevere Thunderstorm WarningMRXHamilton46 min
Apr 7, 11:26 PM EDTFlood WatchMRXAnderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more8 hr
Apr 8, 12:40 AM EDTSevere Thunderstorm WarningMRXHamilton, Marion50 min
Apr 8, 1:18 AM EDTSevere Thunderstorm WarningMRXBradley27 min
Apr 8, 1:33 AM EDTSevere Thunderstorm WarningMRXPolk42 min
Apr 8, 1:41 AM EDTSevere Thunderstorm WarningMRXBlount, Sevier49 min
Apr 8, 2:02 AM EDTSevere Thunderstorm WarningMRXHamblen, Jefferson28 min
Apr 8, 2:19 AM EDTSevere Thunderstorm WarningMRXHawkins41 min
Apr 7, 8:12 PM EDTTornado WarningMRXWashington27 min
Apr 7, 8:19 PM EDTTornado WarningMRXRussell16 min
Apr 8, 1:53 AM EDTSevere Thunderstorm WarningMRXCherokee52 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.